Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 17, NWS Fort Worth, TX

April 13, 2007Kaufman County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 13, 2007, 7:01 PM CDT for Kaufman County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2007, 7:01 PM CDT (00:01 UTC)
Expired
Apr 13, 2007, 7:45 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:43 PM CDTTornado Watch PDSSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 140001
TORFWD
TXC257-140045-
/O.NEW.KFWD.TO.W.0017.070414T0001Z-070414T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  DEVELOPING TORNADO 14 MILES WEST OF FORNEY...OR NEAR DOWNTOWN      
  DALLAS...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  COMBINE BY 710 PM CDT...
  FORNEY AND CRANDALL BY 715 PM CDT...
  LAWRENCE BY 725 PM CDT...
  TERRELL...OAK RIDGE AND POST OAK BEND CITY BY 730 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3282 9651 3281 9630 3284 9628 3284 9609
      3259 9609 3259 9651

$$

DUNN
1 follow-up statement
000 
WWUS54 KFWD 140029
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT FRI APR 13 2007

TXC257-140045-
/O.CON.KFWD.TO.W.0017.000000T0000Z-070414T0045Z/
KAUFMAN TX-
728 PM CDT FRI APR 13 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN
KAUFMAN COUNTY...

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING ONE OR 
MORE TORNADOES.  THIS MOST DANGEROUS PART OF THIS STORM WAS 3 
MILES NORTH OF FORNEY...MOVING EAST AT 35 MPH.  LARGE HAIL AND 
DAMAGING WINDS ARE ALSO LIKELY WITH THIS STORM. 

THE TORNADO WILL BE NEAR...
  7 MILES NORTH OF TERRELL BY 735 PM CDT...

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF 
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER 
YOUR HEAD.

LAT...LON 3282 9651 3281 9630 3284 9628 3284 9609
      3262 9607 3264 9650

$$

92

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:20 PM CDT, 41 minutes earlier.

Area forecast discussion, Apr 13, 6:20 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT FRI APR 13 2007

.UPDATE...
620 PM CDT

UPDATE TO INCLUDE NEW TORNADO WATCH 136...THROUGH 2 AM...ALONG AND
EAST OF A PARIS-ATHENS-CAMERON LINE. ALSO REMOVED EASTLAND-JACK-
STEPHENS-YOUNG FROM PREVIOUS TORNADO WATCH 133. OTHER UPDATES TO
TEMPERATURES...DEW POINTS...AND WINDS TO ACCOUNT FOR CURRENT TRENDS.
UPDATE OUT NOW. 25

&&

.UPDATE...
337 PM CDT

HAVE SENT AN UPDATED ZONE FORECAST PRODUCT TO INCLUDE THE NEW PDS
/PARTICULARLY DANGEROUS SITUATION/ TORNADO WATCH WITH INCLUDED THE
AREA EAST OF TORNADO WATCH 133 EAST TO BONHAM...TO CORSICANA...TO
MEXIA...TO TEMPLE. #58

&&

.PREV DISCUSSION...
310 PM CDT

THE 20Z SURFACE ANALYSIS INDICATES THAT THE WARM FRONT EXTENDED FROM
NORTH OF CISCO...STEPHENVILLE...HEARNE LINE...WHILE THE DRY LINE
EXTENDED EAST OF A SAN ANGELO AND ABILENE...TO JUST WEST OF VERNON.
TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S IN THE SOUTHWESTERN
ZONES IN THE WARM SECTOR. THE POTENTIAL FOR VERY LARGE HAIL...
DAMAGING WINDS...AND TORNADOES IN ON THE INCREASE ACROSS NORTH TEXAS
FOR THE LATE AFTERNOON THROUGH EVENING PERIOD. THE STORM PREDICTION
CENTER HAS INCREASE MOST OF NORTH TEXAS TO HIGH RISK OF SEVERE...AND
A PDS TORNADO WATCH WILL LIKELY BE ISSUED DURING THE NEXT HOUR

THE DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR 03-04Z. THE COLD
FRONT WILL OVERTAKE THE DRY LINE LATE THIS EVENING AND SWEEP
THROUGH THE REST OF NORTH TEXAS OVERNIGHT. THUNDERSTORM CHANCES
WILL END AT THAT POINT...BUT WE MAY SEE SO SHOWERS CONTINUE ACROSS
THE EAST INTO THE SATURDAY MORNING.

DRIER COOLER WEATHER WILL OCCUR SATURDAY AFTERNOON THROUGH SUNDAY...
WITH SOME PATCHY FROST POSSIBLE SUNDAY MORNING...MAINLY ACROSS THE
NORTH.

THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY
NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LEVEL SYSTEMS AFFECTS
THE AREA. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  47  56  40  70  49 /  90  10  10   0   0
WACO, TX              51  59  37  72  48 /  60  10   0   0   0
PARIS, TX             48  53  35  66  46 / 100  20  10   0   0
DENTON, TX            46  56  36  69  46 /  90  10   0   0   0
MCKINNEY, TX          48  55  38  69  43 / 100  10  10   0   0
DALLAS, TX            49  56  40  68  49 / 100  10  10   0   0
TERRELL, TX           54  56  38  68  47 / 100  10  10   0   0
CORSICANA, TX         53  58  39  68  49 /  90  10  10   0   0
TEMPLE, TX            55  61  39  76  48 /  50  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

07/09/26/58/92
21/25/91/77/82
Hazardous weather outlook, Apr 13, 3:10 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI APR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A HIGH RISK FOR SEVERE STORMS THIS EVENING ACROSS ALMOST ALL
OF NORTH TEXAS.

SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
EVENING HOURS ALONG AND AHEAD OF A DRY LINE AND A WARM FRONT THAT
WILL BE MOVING INTO THE AREA.  THE ATMOSPHERE WILL BECOME
INCREASINGLY UNSTABLE SOUTH OF THE WARM FRONT WHICH IS EXPECTED TO
BECOME DRAPED ALONG AND NORTH OF THE I-20 CORRIDOR THIS EVENING.
STRONG WINDS IN THE ATMOSPHERE WILL CHANGE DIRECTION WITH HEIGHT...
WHICH MEANS THUNDERSTORMS WILL HAVE THE POTENTIAL TO ROTATE AND
PRODUCE SIGNIFICANT SEVERE WEATHER. HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES WILL
BE POSSIBLE WITH THE MOST SEVERE THUNDERSTORMS.  THUNDERSTORMS WILL
END FROM WEST TO EAST ACROSS THE AREA LATE THIS EVENING AS THE DRY
LINE AND COLD FRONT MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...
WINDY AND MUCH COOLER CONDITIONS WILL ARRIVE BEHIND THE COLD FRONT
SATURDAY...WHICH WILL LIKELY MAKE AREA LAKES VERY CHOPPY AND
EAST-WEST ORIENTED ROADS AND HIGHWAYS HAZARDOUS TO HIGH PROFILE
VEHICLES.

PATCHY FROST IS POSSIBLE SUNDAY MORNING...NORTHWEST OF A
GOLDTHWAITE...MERIDIAN...EMORY LINE.

A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE MONDAY NIGHT
THROUGH WEDNESDAY MORNING NEXT WEEK...AS ANOTHER STORM SYSTEM AFFECTS
THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS MUCH OF
NORTH TEXAS THIS AFTERNOON AND INTO THE EVENING HOURS.

84

In the hours before

Local storm report, Apr 13, 6:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND GST     ARLINGTON               32.69N  97.13W
04/13/2007  E70 MPH          TARRANT            TX   AMATEUR RADIO

            ON GRAND PRAIRIE- ARLINGTON BORDER.
Local storm report, Apr 13, 6:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             COLLEYVILLE             32.89N  97.15W
04/13/2007  E3.00 INCH       TARRANT            TX   AMATEUR RADIO
Local storm report, Apr 13, 6:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             COLLEYVILLE             32.89N  97.15W
04/13/2007  E3.00 INCH       TARRANT            TX   AMATEUR RADIO
Local storm report, Apr 13, 6:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             DALLAS                  32.79N  96.77W
04/13/2007  M1.50 INCH       DALLAS             TX   DFW AIRPORT
Local storm report, Apr 13, 6:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             DALLAS                  32.79N  96.77W
04/13/2007  M2.50 INCH       DALLAS             TX   DFW AIRPORT
Local storm report, Apr 13, 6:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
648 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             GRAPEVINE               32.93N  97.07W
04/13/2007  E1.25 INCH       TARRANT            TX   CO-OP OBSERVER

            CRISSCRAFT DRIVE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:13 PM CDTSevere Thunderstorm WarningFWDCoryell62 min
Apr 13, 7:13 PM CDTTornado WarningFWDDallas17 min
Apr 13, 7:24 PM CDTTornado WarningFWDHunt66 min
Apr 13, 7:41 PM CDTSevere Thunderstorm WarningFWDHill35 min
Apr 13, 7:45 PM CDTTornado WarningFWDRockwall15 min
Apr 13, 7:47 PM CDTSevere Thunderstorm WarningFWDKaufman43 min
Apr 13, 7:57 PM CDTTornado WarningFWDHopkins, Rains, Van Zandt63 min
Apr 13, 8:09 PM CDTSpecial Weather StatementFWDEllis, Navarro66 min
Apr 13, 8:12 PM CDTSpecial Weather StatementFWDMcLennan63 min
Apr 13, 8:14 PM CDTSpecial Weather StatementFWDBell61 min
Apr 13, 8:28 PM CDTTornado WarningFWDHunt32 min
Apr 13, 8:33 PM CDTSpecial Weather StatementFWDLimestone57 min
Apr 13, 8:37 PM CDTSpecial Weather StatementFWDFalls53 min
Apr 13, 8:43 PM CDTSpecial Weather StatementFWDHenderson62 min
Apr 13, 8:59 PM CDTSevere Thunderstorm WarningFWDHopkins, Rains, Van Zandt46 min
Apr 13, 9:25 PM CDTSpecial Weather StatementFWDAnderson65 min
Apr 13, 9:41 PM CDTSpecial Weather StatementFWDHenderson34 min
Apr 13, 10:09 PM CDTSpecial Weather StatementFWDMilam66 min
Apr 13, 10:29 PM CDTSpecial Weather StatementFWDRobertson61 min
Apr 13, 10:57 PM CDTSpecial Weather StatementFWDLeon63 min
Apr 14, 2:19 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more16 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.